MAUDE Adverse Event Report: VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT

VASCUTEK LTD GELWEAVE; GELWEAVE STRAIGHT
Model Number GELWEAVE STRAIGHT
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Information (3190)
Date of Event 06/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) - no information is available - no information regarding the patient comorbidities or reasoning for the procedure have been provided.This information has been requested.(b)(4).Results - the review of the retained quality, manufacturing records confirmed that the product was manufactured to the intended specifications.Conclusion - device not returned.- vascutek have been informed that the affected graft is available for evaluation and vascutek has requested that the device be returned as soon as possible - (the device has yet to be provided to vascutek ltd.For evaluation).
 
Event or Problem Description
Clinician had an issue with an 8mm gelweave graft on (b)(6) 2017.It was reported to be leaking through the material (but not from suture holes).
 
Additional Manufacturer Narrative
Evaluation summary: the section of graft that was returned measured approximately 125mm in length.It was noted that the graft had been cut at one end and at the other end, a t-piece fitting was tied to the graft.The bottom part / fitting had a yellow stopcock built in.The presence of the attached t-piece suggested that the graft was utilised out-with the patient's body.It was observed that the graft and fitting were soiled with blood and the graft was quite stiff to touch, but no visible damage was observed.The t-piece was removed and the diameter of the graft was measured using a size cone.The end of the graft that had the t-piece attached measured 8.2mm and the other end measured 8mm; both of which were within specification (8±0.5mm).The graft was then porosity tested using water and pressurised to 120mm/hg; no leakage was detected through the outer surface of the graft.No determination of the gelatin content was possible as the graft had been previously subjected to blood (confirmed) and potentially saline or other fluids (unconfirmed) which would have degraded the gelatin content of the graft.The graft was deep cleaned using a 10% sodium hypochlorite solution and then re-inspected; again, no damage was detected.The base fabric was then tested for permeability; the test results were within expected ranges; thus indicating that it met specifications.Based on the testing performed at vascutek and the information provided; the leakage reported by the user could not be replicated; therefore no root cause can be determined.(b)(4).No further actions are required however, the issue will be tracked and trended as part of the routine complaints monitoring and reporting process.If an adverse trend develops action may be taken at that time.
 
Event or Problem Description
Updated information regarding the circumstances of the event: the gelweave graft was not implanted by the user, but was used for axillary cannulation.

Brand Name
GELWEAVE
Common Device Name
GELWEAVE STRAIGHT
Manufacturer (Section D)
VASCUTEK LTD
newmains avenue
inchinnan business park
glasgow, PA4 9 RR,
UK  PA4 9RR,
MDR Report Key6709814
Report Number9612515-2017-00007
Device Sequence Number11249762
Product Code DSY
UDI-Device Identifier05037881105079
UDI-Public05037881105079
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K952293
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2017
Report Date (Section F) 06/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberGELWEAVE STRAIGHT
Device Catalogue Number731508
Device Lot Number16086358
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2017
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/06/2017
Device Age5 MO
Event Location Hospital
Date Report to Manufacturer06/14/2017
Initial Date Received by Manufacturer 06/14/2017
Supplement Date Received by Manufacturer06/14/2017
Initial Report FDA Received Date07/13/2017
Supplement Report FDA Received Date09/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;